CSN Login
Members Online: 17

CT effects

tsivels
Posts: 18
Joined: Jan 2004

I have to have a CT tomorrow and everytime I get one I vomit once the dye is injected. I was wondering if anyone experienced this and if there was anything I could do to prevent this from happening.

jak0474
Posts: 4
Joined: Feb 2004

Well, the sickness is partially from the dye and partially from nerves (which are probably worse in anticipation of getting sick). I have two things to try that helped me because I used to get nauseous. The first one sounds weird but the technician told me it works so I tried it. They put an alcohol pad under my nose while I was getting scanned and for some reason it worked. I think it has the same effect as smelling salts. I have never been nauseous since. Also, someone told me to have them slow the injection rate, because that used to help her. So try these...you look a little silly with it sitting under your nose, but whatever works right?

truejoy8's picture
truejoy8
Posts: 41
Joined: Jan 2004

I totally sympathise tsivels. I have regular CT scans and I get sick with every one. But I found that if I have the nurse put a cool, damp, washcloth around my neck or forehead it really helps. Also I found the smell of pepermint stops my nausea (I love aromatherapy). You might want to get some essential oils and try putting a tiny bit under your nose before you go in. Hope you find something that works for you. Good luck!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network